Jump to content

Ali29: Month 6 Prozac withdrawal after adverse reaction


Ali29

Recommended Posts

In my 6th month of withdrawal after trailing 20mg for 10 weeks and vomitting in week 10 forcing me to quit CT. Just looking for some support as really struggling :(

Symptoms: brain zaps, floaters, aching, fatigue, insomnia, nausea, lack of appetite, derealisation, lack of emotion, and the recent and most worse is confusion!!

Took Prozac 20mg for 10weeks. Had terrible side effects however, GP convinced me to keep taking them. On week 10 woke up and vomitted so stopped taking the Prozac CT on the 15th October 2015.

No previous history of taking any drugs (recreational, antidepressants or anything!!)

Link to comment
  • Moderator Emeritus

Hi Ali and welcome to SA.

 

We have a couple of Ali's here, so hopefully we won't get you all confused ;)

 

You've joined a great site with really supportive members and lots of helpful information.  Thank you for completing your signature.  When you say "No previous history of taking any drugs etc before" do you mean antidepressants or any type of legal/illegal drug/s?  It is important to have as much detail as possible so suggestions can be made for your individual situation. 

 

As you may already realise you are suffering from withdrawal symptoms from stopping Prozac too quickly.  The drug changes the brain and when the drug is stopped suddenly the brain isn't able to cope with not getting the drug it is used to, which is what causes the withdrawal symptoms.  These helped me to understand what happens:

 

Brain Remodelling

 

Video:  Healing from Antidepressants - Patterns of Recovery (4 minutes)

 

This is information explaining Antidepressant Withdrawal Syndrome

 

You can use your Intro/Update topic to ask questions and to journal your progress.  If you click Follow This Topic (top right) you will be notified when someone replies.

 

One of the other mods or members will probably be along soon and offer their opinion and suggestion/s.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Thanks Cheesie Cat

 

Just updated my signature - I have zero history of taking any drugs at all whether illegal/legal/antidepressants/benzodiazepines etc!!

 

Thank you for you reply

Took Prozac 20mg for 10weeks. Had terrible side effects however, GP convinced me to keep taking them. On week 10 woke up and vomitted so stopped taking the Prozac CT on the 15th October 2015.

No previous history of taking any drugs (recreational, antidepressants or anything!!)

Link to comment

Hi Ali .  Welcome.   

 

There are quite a few of us Ali's now  .  If my calculations are correct , you are the fourth !     :)

As , CC said , let's hope we can keep the confusion , to a minimum . LOL.

 

You will find a lot of support , here.  It sounds like you had a fairly  severe reaction to the drug , so it's probably best to stay away from any kind of reinstatement . Obviously , the drug didn't agree with you , and it  could only get worse from hereon in , as you are likely to be even more sensitive.    It could have an adverse effect at this stage , although you could perhaps try a small RI of a few mg , if you were inclined to do so .

 

However,  there are plenty of non - drug ways of dealing with symptoms , and as you get familiar with them you might find that they help you get through this , in the best way possible . It is non - linear , and unpredictable , but with a little help , you will get there , in the end .  Have a read through the links , and come back with any questions you might have .

 

The Windows and Waves Pattern of Stabilization

 

Non-drug techniques to cope with emotional symptoms 

 

Best wishes ,

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Thanks AliG

I definitely wouldn't return to the Prozac and will just keep on allowing my brain to heal.

Was hoping to get some motivation from people in similar situations that it will get better! Or at least the confusion will! Anything is appreciated

Took Prozac 20mg for 10weeks. Had terrible side effects however, GP convinced me to keep taking them. On week 10 woke up and vomitted so stopped taking the Prozac CT on the 15th October 2015.

No previous history of taking any drugs (recreational, antidepressants or anything!!)

Link to comment

Ali.  You will get all sorts of  motivation and encouragement from  members here .

Have a read through the links provided , and  see  also  Symptoms and self- Care .

 

This link , might help , as well .

http://survivingantidepressants.org/index.php?/topic/606-important-topics-about-tests-supplements-treatments-diet/

 

See what you think , and come back with any questions  you might have .  

You will be fine . The confusion will clear , a little , in time .  Just  stay calm and keep any stimulation - ( noise , light , exercise etc ) to a minimum , for now You are probably sensitive at the moment . 

 

These supplements can be helpful .

 

Magnesium, nature's calcium channel blocker

 

King of supplements: Omega-3 fatty acids (fish oil)

 

 

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment
  • 2 weeks later...

Hi Ali, I am another short-timer. I had an adverse reaction to five pristiq and three Ativan (or vice versa. I forget - brain fog!) which I was prescribed after a situational problem. I had everything you are experincing at one point or another.

 

I am just over two years out. It gets a lot better. I am still not completely healed but I'm getting there. The waves are few and far between and manageable.

 

It takes time but you will heal. I found learning and practicing coping mechanisms along the lines of CBT helped a lot. I found most supplements too activating but I enjoyed aromatherapy oils in an Epsom salt bath.

March 2003 took two sartroline tablets after a traumatic incident and had a reaction so stopped.  I am not sure now whether what I had for the next 18 months was WD after the reaction or the emotional fallout from the traumatic event.  Some of it was very similar to WD in hindsight.  

 

February 2014 - Took five pristiq (50mg) tablets and three Ativan and had a severe reaction.
Extreme withdrawal symptoms for three weeks compounded by visit to naturopath -

One week later took 900mg St John's Wort x 3 daily for six weeks - more negative effects and suspected serotonin syndrome - before tapering over three weeks. Last tablet late May 2014.

Waves and windows cycle of recovery with longer windows and manageable waves.

May 2015 - already in a mild wave, following a usual pattern, I took clarithromicin and amoxicillin for two weeks for a sinus infection which I also seem to have had quite a reaction to.

 

February 2016 - Feeling much better.  I still have waves and windows but they are manageable.  I'm largely enjoying life again.

Link to comment

Thanks Farout

Do you have a rough estimation of time frames of when you started to feel big lifts?

When were you functional (able to work again)

Took Prozac 20mg for 10weeks. Had terrible side effects however, GP convinced me to keep taking them. On week 10 woke up and vomitted so stopped taking the Prozac CT on the 15th October 2015.

No previous history of taking any drugs (recreational, antidepressants or anything!!)

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy